Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Shreveport, LA

November 3, 2000Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Nov 3, 2000, 6:59 PM CST for Angelina County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2000, 6:59 PM CST (00:59 UTC)
Expired
Nov 3, 2000, 11:00 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Angelina County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 040105
FFWSHV
TXC005-040500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CST FRI NOV 3 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN TEXAS

* UNTIL 1100 PM CST

* AT 659 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
  INDICATED VERY HEAVY RAIN OVER THE WESTERN HALF OF ANGLEINA COUNTY.
  MOVING NORTHEAST AT 20 MPH.

* THUNDERSTORMS PRODUCING HEAVY RAINS WILL CONTINUE ACROSS ANGLEINA
  COUNTY FOR THE NEXT FEW HOURS.

RADAR ESTIMATES THAT UP TO TWO INCHES OF RAIN HAS FALLEN OVER THE
WESTERN PORTIONS OF THE COUNTY DURING THE PAST TWO HOURS AND ANOTHER
ONE TO TWO INCHES OF RAIN IS POSSIBLE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  ANGELINA COUNTY IN TEXAS
UNTIL 1100 PM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 6:53 PM CST, 6 minutes earlier.

Area forecast discussion, Nov 3, 6:53 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT FRI NOV 3 2000

SENT AN EARLY UPDATE TO ACCOUNT MAINLY FOR COSMETIC CHANGES. ALSO...
DID TWEAK LOW TEMPS UPWARD TONIGHT FOLR SOUTH SECTIONS. DOWNPLAYED
BUT DID NOT REMOVE MENTION OF THUNDERSTORMS AND LOCALLY HEAVY RAIN.

VII

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 10:50 PM CSTFlash Flood WarningSHVAngelina4 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.